MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C3260-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed three ruby coils into the target vessel using the lantern.Then, the physician advanced the next ruby coil into the target vessel, it was reported that the ruby coil was too long; therefore, the physician re-sheathed the ruby coil and saved it for later use.The physician then placed another coil into the target vessel using the lantern.The physician then attempted to re-use the ruby coil that had been re-sheathed; however, the ruby coil would not advance out of its introducer sheath.Therefore, the ruby coil was not used for the remainder of the procedure.The procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10322335
Report Number3005168196-2020-01013
Device Sequence Number16938596
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C3260-A
Device Catalogue NumberRBY2C3260
Device Lot NumberF93305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005